Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 191, NWS Paducah, KY

June 29, 2007Mississippi County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 29, 2007, 2:42 PM CDT for Mississippi County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2007, 2:42 PM CDT (19:42 UTC)
Expired
Jun 29, 2007, 3:15 PM CDT
In force
33 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Mississippi County, MO

The radar

The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:30 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 29, 1:30 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT FRI JUN 29 2007

.DISCUSSION...
SUBTLE WIND SHIFT BOUNDARY NOTED ALONG SRN BORDER EARLY THIS
PM...BUT STILL HIGH TDS AND NOT A KNOCK OFF IN TEMPS OR TDS TIL
ALONG/NORTH OF FA. THEREFORE ANTICIPATE CONTINUATION OF DIURNALLY
FUELED SCT CONVECTION INTO AT LEAST EARLY EVENING...AFTER WHICH LOSS
OF HEATING FUEL WILL DIMINISH POPS GRADUALLY. STILL LINGERING HIGHER
THETA AIR/INSTABILITY AXIS JUST SOUTH AND ARCING INTO SWRN PTNS FA
(SEMO) WL KEEP A SMALL CHC POP GOING EVEN INTO THE WEEKEND. MODELS
HAVE BEEN ADVERTIZING THIS SCENARIO PAST SEVERAL RUNS AND WELL RELY
ON A NEW MODEL BLEND WITH COLLAB PICTURE FOR EXACT TAPER BUT IN
GENERAL WELL GO HIGHEST SW TO LEAST/NONE NE FA SAT-SAT NIGHT...WITH
EVENTUAL END POPS SOMETIME SAT NIGHT OR SUN.

AFTER SUNDAY/END POP B/C STRONGER NWLY FLOW ESTABLISHED ACROSS
MID-UPPER OH VALLEY RESULTS IN DRIER AIR COMING INTO LOWER OH VALLEY
AS BROAD HEIGHT RISES OCCUR OVER CNTL U.S. THIS SYNOPTIC SITUATION
WL THEN PREDOMINATE INTO/THRU EARLY NEXT WEEK WITH THE RESULT BEING
A DRY WX FORECAST WITH INCREASING TO NR/SLIGHTLY ABOVE CLIMO EARLY
JULY TEMPS.

THE NEW EXTENDED MODEL SUITE OFFERS NEXT CHC PCPN SOMETIME MID-LATE
WEEK AS A DISTURBANCE DROPS ACROSS THE GREAT LAKES AND DRAGS A WEAK
BOUNDARY ACROSS THE PAH FA. FOLLOWING HPC LEAD WELL INCLUDE SMALL
POPS DAYS 6-7 FOR THE PASSAGE OF THIS SYSTEM.

WELL BLEND NEW MOS WITH PERSISTENCE STRATEGY ON EXISTING TEMP
FORECAST AND COLLAB PIC...LIKEWISE SMOOTHING INTO/WITH MEDIUM TO
LONG RANGE MEX MOS AS WELL.

&&

.AVIATION...
WINDS HAVE SHIFTED AROUND TO THE NORTH...BUT SHARP TEMPERATURE AND
DEW POINT BOUNDARY STILL HAS YET TO SETTLE SOUTH OF THE AREA. A
DESTABILIZING ATMOSPHERE SOUTH OF THIS BOUNDARY IS CONTRIBUTING TO
THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER MAINLY SOUTHERN
MISSOURI AND KENTUCKY. THIS ACTIVITY SHOULD CONTINUE TO DRIFT SOUTH
DURING THE AFTERNOON...POTENTIALLY THREATENING KCGI AND KPAH. RAIN
SHOWER ACTIVITY SHIFTING EAST TOWARDS THE WABASH RIVER VALLEY SHOULD
DIMINISH BEFORE IT REACHES KEVV. LIKE THE PAST SEVERAL NIGHTS...
SCATTERED TO BROKEN CUMULUS SHOULD DISSIPATE THIS EVENING...WITH VFR
CEILINGS ABOVE 10KFT OVERNIGHT. THE PAIRING OF A MOIST BOUNDARY
LAYER AND WEAK FLOW WILL SET THE STAGE FOR THE DEVELOPMENT OF MVFR
FOG OVERNIGHT...WHICH WILL BURN OFF A FEW HOURS AFTER SUNRISE
SATURDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 29, 4:43 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
443 AM CDT FRI JUN 29 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
443 AM CDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS IS FORECAST OVER MUCH OF THE QUAD STATE
TODAY AND TONIGHT. STORMS WILL BE MOST NUMEROUS ALONG AND SOUTH OF
A PERRYVILLE MISSOURI TO GREENVILLE KENTUCKY LINE THIS AFTERNOON.
ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...THE
PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS IS FORECAST OVER MUCH OF THE AREA SATURDAY.
A FEW STORMS MAY EVEN LINGER INTO SATURDAY EVENING OVER SOUTHEAST
MISSOURI. THE STORMS WILL BE MOST NUMEROUS OVER SOUTHEAST MISSOURI.
ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...THE
PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN.

A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR THURSDAY...AS A
COLD FRONT SWEEPS THROUGH THE AREA. AT THIS TIME...SEVERE STORMS
CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...THE RELAY OF ANY
ISOLATED REPORTS OF SEVERE WEATHER OR SIGNIFICANT HEAVY RAIN WOULD
BE APPRECIATED.

DRS

In the hours before

Special weather statement, Jun 29, 1:55 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
155 PM CDT FRI JUN 29 2007

KYZ006-009-291930-
CALLOWAY KY-GRAVES KY-
155 PM CDT FRI JUN 29 2007

...STRONG THUNDERSTORMS MOVING ACROSS WESTERN KENTUCKY...

AT 155 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS FROM THE
SOUTHERN PART OF MAYFIELD TO MURRAY...MOVING EAST AT 20 MPH. THESE
STORMS WILL IMPACT SOUTHERN GRAVES AND CALLOWAY COUNTIES THROUGH 230
PM. DANGEROUS LIGHTNING...HAIL UP TO ONE HALF INCH IN DIAMETER...AND
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE AS THE STORMS APPROACH. VERY
HEAVY RAINS ON THE ORDER OF ONE TO TWO INCHES PER HOUR ARE ALSO
LIKELY...WHICH MAY RESULT IN LOCALIZED FLOODING OF LOW-LYING AND POOR
DRAINAGE AREAS.

RJP

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.